| Model Number |
CD3265-40 |
| Medical Device Problem Codes |
Failure to Interrogate (1332); Battery Problem (2885)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is included in the battery performance alert advisory issued by abbott on 28 august 2017.The investigation results will be provided in the final report.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
Event or Problem Description
It was reported that the patient presented in clinic for follow up.Upon interrogation, it was revealed that the implantable cardioverter defibrillator could not be interrogated.Upon review of that last remote transmission, it was revealed that the implantable cardioverter defibrillator received a battery performance alert (bpa) on (b)(6) 2020.Following the battery performance alert (bpa) advisory, a bpa was received by the clinician and the device was explanted.The patient was stable post procedure and discharged.
Additional Manufacturer Narrative
Communication failure and premature battery depletion were confirmed by analysis.A device evaluation was performed, and no sources of high current were noted.The cause of the premature battery depletion was consistent with li cluster formation.From these analyses, in the absence of high current draw, it is probable that the premature battery depletion was caused by a lithium cluster induced short circuit.Li clusters are a known depletion mechanism for these advisory products that has been investigated and associated with a field action in (b)(6) 2016.